Drought, Webb
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Beneficial rainfall finally fell across central and eastern portions of South Texas during the middle part of March, with a lack of significant rainfall occurring across the Rio Grande Plains through the month. 58 of rain fell at Corpus Christi.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Beneficial rainfall finally fell across central and eastern portions of South Texas during the middle part of March, with a lack of significant rainfall occurring across the Rio Grande Plains through the month. In March only 0.14 of rain fell at Laredo, 0.27 at Alice and 0.64 at Cotulla, while 1.58 of rain fell at Corpus Christi. By the end of March extreme drought conditions had developed across western portions of La Salle and Webb counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html) Severe drought conditions existed across Live Oak, McMullen, Duval, and eastern portions of La Salle and Webb counties. Moderate drought conditions existed across northwest Bee, southeast Live Oak, Jim Wells, and western Kleberg counties. Conditions across central Bee, western San Patricio, western Nueces and central Kleberg counties improved to abnormally dry by the end of March. By the middle of March, rainfall had alleviated abnormally dry and moderate drought conditions in Goliad, Refugio and Aransas counties.
The primary impact of the drought through February continued to be a wildfire threat as well as agricultural impacts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 29, 9:23 PM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 923 PM CST FRI FEB 29 2008 REMOVED WATCHES/WARNINGS/ADVISORIES INFORMATION FOR THE GULF WATERS. .MARINE...WILL GO AHEAD AND DOWNGRADE SMALL CRAFT ADVISORY PREVIOUSLY EXTENDED UNTIL 3 AM CST SATURDAY FOR THE OUTER WATERS TO SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE AS WAVES HAVE SUBSIDED TO 4 TO 6 FEET. WILL CARRY SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE OVER THE NEARSHORE WATERS AS WELL THROUGH SATURDAY MORNING DUE TO SIMILAR WAVE HEIGHTS. && .PREV DISCUSSION... /ISSUED 829 PM CST FRI FEB 29 2008/ UPDATE...HIGH CLOUDS ARE ON THE DECREASE ACROSS SOUTH TEXAS AS A WEAK UPPER RIDGE APPROACHES FROM THE WEST. FEWER HIGH CLOUDS EARLY TONIGHT WILL LEAD TO BETTER RADIATIONAL COOLING AND FURTHER DEVELOPMENT OF LOW STRATUS FROM EAST TO WEST. NOW THAT LOW LEVEL SOUTHEASTERLY ONSHORE FLOW HAS BEEN IN PROGRESS FOR GREATER THAN 24 HOURS, NO SIGNIFICANT MOISTURE ADVECTION IS EXPECTED OVERNIGHT. 00Z CORPUS CHRISTI SOUNDING SHOWED THAT THE LOW LEVELS ARE NOT SATURATED SO PRECIPITATION IS NOT A CONCERN, THOUGH CLOSING TEMP/DEW POINT SPREADS WILL LEAD TO LIGHT FOG DEVELOPMENT ALONG AND EAST OF A LINE FROM TILDEN TO FREER THROUGH EARLY SATURDAY MORNING. CURRENT TRENDS MIRROR GOING FORECASTS SO NO UPDATE WILL BE ISSUED TONIGHT. HOWEVER, WILL EXTEND THE SMALL CRAFT ADVISORY FOR THE OUTER MARINE WATERS UNTIL 3 AM CST SATURDAY AS WAVES REMAIN NEAR THE 6 TO 7 FOOT RANGE. PREV DISCUSSION... /ISSUED 538 PM CST FRI FEB 29 2008/ AVIATION...CIGS AND VSBYS WILL DECREASE AFT 06Z...WITH IFR CONDS AT KCRP (CIGS AND VSBYS) AND KLRD (CIGS). CONDS AT KALI AND KVCT TO BE LIFR OR PSBLY VLIFR. CONDS IMPROVE A COUPLE OF HOURS AFT SUNIRSE (BUT STILL AT LEAST MVFR)...WITH VFR CONDS (BUT STILL CIGS AOA 4 KFT) BY 19Z AREA-WIDE. NO PRECIP MENTIONED AS ANY SHRA WL BE TOO ISOLD TO MENTION. PREV DISCUSSION... /ISSUED 324 PM CST FRI FEB 29 2008/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...ONSHORE FLOW WILL CONTINUE ACROSS SOUTH TEXAS THROUGH THE SHORT-TERM PERIOD WITH ABUNDANT CLOUD COVER. TONIGHT THE LOW LEVEL JET WILL MORE DEBILITATED THAN LAST NIGHT AND THIS MORNING AS SFC FRONT WASHES OUT ACROSS THE HILL COUNTRY. LOW LEVEL FLOW WILL BE ESELY AND DIMINISH AND BECOME LIGHT AND VARIABLE OVER THE LAND. FOG IS POSSIBLE LATE TONIGHT AND SHOULD REMAIN PATCHY ACROSS THE COASTAL PLAINS AND VICTORIA CROSSROADS REGION...ESPECIALLY WITH THE EXISTING CLOUD COVER. A FEW SPRINKLES OR A STRAY SHOWER OR TWO WILL BE POSSIBLE DURING THE OVERNIGHT HOURS LATE TONIGHT...HOWEVER WILL NOT MENTION IN FCST. THE AFOREMENTIONED ABUNDANT CLOUD COVER IN CONCERT WITH INCREASING SFC DEWPOINTS WILL SLIGHTLY RETARD AFTERNOON WARMING ON SATURDAY. HAVE ELECTED TO KEEP AFTERNOON TEMPERATURES SATURDAY 1 TO 2 DEGREES COOLER THAN GFS MOS AND WILL LEAN TOWARD THE SLIGHTLY COOLER NAM GUIDANCE. WATER VAPOR INDICATES A WEAK VORT LOBE OVER CHIHUAHUA THAT IS PICKED UP BY THE GFS AND NAM TO MOVE ACROSS SOUTH TEXAS ON SATURDAY. BOTH NAM AND GFS PAINT LIGHT PRECIP ACROSS THE WESTERN AREAS ON SATURDAY...BUT KEPT BROAD-BRUSH 20 POPS APPROACH ACROSS ENTIRE CWA. ON SATURDAY NIGHT...THE LLJ INCREASES ONCE AGAIN AS SFC LOW DEEPENS OVER WEST TEXAS DOWNSTREAM OF INTER-MOUNTAIN WEST UPPER TROF. THE ORIENTATION OF THE WINDS OVER A FETCH ACROSS THE COOLER GULF SHELF WATERS MAY LEAD TO THE FORMATION OF SEA FOG SATURDAY NIGHT. AVIATION...IFR CIGS AND MVFR VSBYS ARE EXPECTED LATE TONIGHT AS THE MOISTURE CONTINUES TO PUSH ACROSS S TX FROM THE GULF WITH A MIX OF LOW CLOUDS AND PATCHY FOG. CIGS ARE EXPECTED TO IMPROVE TO MVFR WITH DAYTIME HEATING DURING THE MORNING AND AFTERNOON HOURS ON SATURDAY. THE LLJ IS EXPECTED TO INCREASE SATURDAY EVENING...WITH A HYBRID OF STRATUS AND PATCHY FOG CONDITIONS ON SATURDAY NIGHT WITH MOST CIGS DROPPING DOWN TO IFR. MARINE...ONSHORE FLOW WILL CONTINUE TO DIMINISH THIS EVENING BUT ELEVATED SEAS AND SWELLS WILL TAKE A BIT LONGER TO SUBSIDE. SCA CONDITIONS WILL CONTINUE FOR THE OFFSHORE WATERS THROUGH 03Z. A MODERATE ONSHORE FLOW WILL CONTINUE SATURDAY...AS SURFACE HIGH PRESSURE MOVES OVER SOUTHERN LOUISIANA. AS A LONG SOUTHERLY FETCH OF WARM MOIST AIR DEVELOPS OVER COOL NEARSHORE SHELF WATERS ON SATURDAY NIGHT...AREAS OF SEA FOG ARE ANTICIPATED TO DEVELOP. A MODERATE TO STRONG ONSHORE FLOW WILL OCCUR ON SUNDAY AS LOW PRESSURE STRENGTHENS OVER THE SOUTHERN PLAINS. A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS BY MONDAY AFTERNOON WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG AND JUST BEHIND THE FRONT. VERY STRONG OFFSHORE FLOW AND LARGE SEAS WILL DEVELOP BEHIND THE FRONT. FIRE WEATHER...INCREASING MOISTURE WILL CONTRIBUTE TO ABUNDANT CLOUDS AND MOIST BOUNDARY LAYER CONDITIONS THROUGH THE WEEKEND. A STRONG UPPER LEVEL SYSTEM... WITH A CORRESPONDING COLD FRONT...WILL MOVE ACROSS THE AREA MONDAY. THIS SYSTEM WILL CONTRIBUTE TO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...IN ADVANCE OF THE FRONT. AFTER FRONTAL PASSAGE...RH VALUES ARE EXPECTED TO DIP TO NEAR 30 PERCENT ACROSS THE RIO GRANDE PLAINS. LONG TERM (SUNDAY THROUGH FRIDAY)...THE MODELS HAVE CONTINUED TO COME INTO BETTER AGREEMENT WITH THE MAIN SYNOPTIC FEATURES PROGGED TO AFFECT THE CWA ON SUN AND MON. THE INITIAL SHEARED-OUT SRN STREAM S/WV ORIGINATING OVER NORTHWEST MEXICO WL PUSH THROUGH ON SUN WITH LIMITED IMPACT. MOST OF THE PCPN ASSCTD WITH THIS SYSTEM WL PASS TO OUR NORTH BUT WL STILL MAINTAIN SLIGHT CHC POPS ACROSS THE NERN ZONES. THE MORE SIGNIFICANT S/WV WL DIG SEWD FROM THE WESTERN UNITED STATES AND AFFECT THE CWA ON MON. STRONG FORCING ALONG WITH POOLING OF 1-1.7 INCH PWS IS EXPECTED ALONG AND JUST BEHIND THE ASSCTD STRONG COLD FNT. DECENT VERTICAL SHEAR AND ELEVATED INSTABILITY WL FURTHER ADD TO THE POTENTIAL FOR SOME STRONG TO SVR STORMS...MAINLY NERN AREAS. THE TIMING IN THE MORNING AND EARLY AFTN WL LKLY BE THE ONE NEGATIVE TO ANY SVR WX POTENTIAL. WL CARRY GOOD CHC POPS ACROSS THE NERN AREAS WITH SLIGHT CHC POPS ACROSS THE FAR SOUTHWEST AREAS FOR MON. A STRONG THERMAL GRADIENT AND RAPID PRESSURE RISES WL CONTRIBUTE TO VERY STRONG NORTHWEST WINDS BEHIND THE FNT. BORDERLINE HIGH WIND WARNING CONDITIONS ALONG WITH GALES OVER THE WATERS ARE LKLY BEHIND THIS FNT. CLEARING AND COOLER CONDITIONS ARE EXPECTED MON NIGHT WITH TEMPS ONE TO TWO CATEGORIES BELOW THE GFS MOS GUIDANCE. A RAPID WARMUP IS EXPECTED ON TUE AS WINDS QUICKLY BACK TO A SLY DIRECTION AS THE SFC HIGH SHIFTS SOUTHEAST OF THE CWA. THIS WARMING TREND WL CONTINUE THROUGH WED BEFORE ANOTHER STRONG FNT PUSHES THROUGH ON THU. LIMITED MOISTURE AND LESS DYNAMICS WL KEEP THIS FNT MOSTLY DRY. MUCH COOLER AND DRIER WX IS EXPECTED ON FRI. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 64 77 62 80 64 / 10 20 10 10 10 VICTORIA 59 75 60 78 61 / 10 20 10 20 30 LAREDO 64 84 65 90 63 / 10 20 10 10 10 ALICE 62 80 61 83 63 / 10 20 10 10 10 ROCKPORT 65 73 64 74 64 / 10 20 10 10 20 COTULLA 61 81 61 87 59 / 10 20 10 10 30 KINGSVILLE 63 80 62 82 63 / 10 20 10 10 10 NAVY CORPUS 66 75 65 76 65 / 10 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JAR/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 450 AM CST FRI FEB 29 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 450 AM CST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH EARLY MONDAY. SOME STORMS MAY BECOME STRONG LATE SUNDAY NIGHT THROUGH EARLY MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MONDAY AFTERNOON OVER THE WATERS...AND OVER THE OFFSHORE WATERS MONDAY NIGHT. THE WATERS MAY APPROACH GALE WARNING CRITERIA MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/WC
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90564, 90568, 90569, 90570, 90572, 90573, 90575, 90576, 90578, 90579, 90588, 90589, 90591.